Alert archive / California / Wind Advisories in 2022

Wind Advisory 9, NWS Sacramento, CA

April 19, 2022

NWS Sacramento, CA issued this wind advisory at Apr 19, 2022, 2:22 PM PDT. It took effect at Apr 20, 2022, 8:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2022, 2:22 PM PDT (21:22 UTC)
In effect from
Apr 20, 2022, 8:00 AM PDT
Expired
Apr 21, 2022, 2:17 AM PDT
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

920 
WWUS76 KSTO 192122
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
222 PM PDT Tue Apr 19 2022

...Gusty South Winds Wednesday into Thursday Morning...

.A winter storm will bring gusty southerly winds to the northern 
Sacramento Valley Wednesday through Thursday morning with wind 
gusts up to 35 to 45 mph possible.

CAZ015-016-201600-
/O.NEW.KSTO.WI.Y.0009.220420T1500Z-220421T1500Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
222 PM PDT Tue Apr 19 2022

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM PDT
THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 35 to 45 mph 
  expected.

* WHERE...Northern and Central Sacramento Valley.

* WHEN...From 8 AM Wednesday to 8 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Gusty winds could impact high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
981 
WWUS76 KSTO 200843
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
143 AM PDT Wed Apr 20 2022

...Gusty South Winds Today into Thursday Morning...

.A winter storm will bring gusty southerly winds to the northern
Sacramento Valley this morning through early Thursday morning 
with wind gusts up to 35 to 45 mph expected.

CAZ015-016-210000-
/O.EXT.KSTO.WI.Y.0009.220420T1500Z-220421T1200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
143 AM PDT Wed Apr 20 2022

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT
THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 35 to 45 mph 
  expected.

* WHERE...Central and Northern Sacramento Valley.

* WHEN...From 8 AM this morning to 5 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Gusty winds could impact high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
314 
WWUS76 KSTO 202202
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
302 PM PDT Wed Apr 20 2022

...Gusty South Winds through Thursday Morning...

.A strong winter storm will continue to bring gusty southerly 
winds to the northern and central Sacramento Valley through early
Thursday morning with wind gusts up to 35 to 45 mph expected.

CAZ015-016-211200-
/O.CON.KSTO.WI.Y.0009.000000T0000Z-220421T1200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
302 PM PDT Wed Apr 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 35 to 45 mph 
  expected.

* WHERE...Central and Northern Sacramento Valley.

* WHEN...Through 5 AM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Gusty winds could impact high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
853 
WWUS76 KSTO 210917
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
217 AM PDT Thu Apr 21 2022

CAZ015-016-211030-
/O.CAN.KSTO.WI.Y.0009.000000T0000Z-220421T1200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
217 AM PDT Thu Apr 21 2022

...WIND ADVISORY IS CANCELLED...

Winds have decreased this morning to allow for the Wind Advisory
to be cancelled. Breezy conditions will still occur throughout
most of the day.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 2:23 AM PDT, 11 hours 59 minutes earlier.

Area forecast discussion, Apr 19, 2:23 AM PDT, 11 hours 59 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
223 AM PDT Tue Apr 19 2022

.SYNOPSIS...
Unsettled weather this week as multiple systems impact interior
Northern California. Rain and mountain snow are expected today.
The second and more impactful system occurs Wednesday into Friday.

&&

.DISCUSSION...
Areas of rain are moving through the region. Snow levels are high
to start but are expected to lower to 4000 to 5000 feet over the
far Northern Sierra/Lassen Park area over the next several hours
while further south snow levels should lower between 5 and 8 am
this morning down to around 5000 feet. Have extended the Winter
Weather Advisory further northward due to moist upslope flow
overnight into the early morning hours expected to produce some
decent amount of snow above 5000 feet. Models are hinting at some
isolated thunderstorm activity later this morning and afternoon
over the far north end of the valley and portions of the northeast
foothills and adjacent mountains where we could see some
convergent zones set up. Most of the valley rain will move
through by mid morning with maybe a few isolated showers
persisting into the afternoon. The one exception may be the far
northern part of the valley where some isolated shower and
thunderstorm activity could persist into early evening. All
activity should die down by mid to late evening per current models.

The next cold front is back near 150W in the Gulf of Alaska. A
lot of moisture out in front of the cold front will move over the
region late today and tonight so some upslope areas may have a
chance to see some precipitation ahead of the front especially
over the far northern Sierra and southern Cascades.

By Wednesday morning the next front should be starting to move
over the northern areas. The front will be slow to move southward
so it may not be until Wednesday evening before the Sacramento
area starts to see some precipitation. Winds will increase early
Wednesday over the north end of the valley and increase during the
day further south. Gusty winds should persist into early Thursday
before decreasing. We may need a wind advisory for portions of the
Sacramento valley during this time period with the gust potential
35 to 50 mph over a good portion of the valley. The strongest
winds are expected over the north end of the Sacramento valley.

The trough will deepen over the region on Thursday and portions
of the Sacramento valley and adjacent mountains north of the
Sacramento region may start to see some isolated thunderstorm
activity in the morning. During the afternoon is when the greatest
threat over the entire region for thunderstorms will occur.
Currently profiles look like they would produce heavy rain and
small hail.

By Friday morning the central part of the trough moves over
Nevada with the back end of the trough still over the region.
Showers are expected to continue but should gradually taper during
the day ending in the evening. Best chances look to be over the
eastern side of the valley and adjacent foothills and mountains.

This will be a very good late season precipitation event for the
region with at least 1 to 2 feet of snow over the higher
elevations, a half inch to an inch and a half of rain in the
valley and 1 to 3 plus inches for the foothills and mountains.
Thunderstorms may end up producing locally higher amounts.
&&
.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)...

Good agreement with a ridge of high pressure building over the
weekend with warmer temperatures and dry conditions. These
conditions will persist through Monday. Next Tuesday a trough
moving into the Pacific Northwest will start to nudge the ridge to
the east. The far northern part of the state including the north
end of the valley may have a chance to see a little bit of
precipitation from the tail end of that trough.

&&

.AVIATION...

Mainly VFR conditions expected, although local MVFR cigs possible
with -RA thru 19Z. MVFR to IFR conditions over the Sierra thru 00-
06Z Wednesday. Drier in the Valley after 19Z, although some
lingering isolated showers still possible over the mountains.
Onshore winds from 5-15 knots through the period.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 9 AM PDT this morning for Western
Plumas County/Lassen Park.

Winter Weather Advisory until 2 PM PDT this afternoon for West
Slope Northern Sierra Nevada.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:38 PM PDTWinter Storm WarningSTO66 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.